MAUDE Adverse Event Report: 3M HEALTH CARE 3M CAVILON ADVANCED SKIN PROTECTANT; BANDAGE, LIQUID

3M HEALTH CARE 3M CAVILON ADVANCED SKIN PROTECTANT; BANDAGE, LIQUID
Model Number N/A
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Burn(s) (1757); Erythema (1840); Superficial (First Degree) Burn (2685)
Date of Event 11/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information was not provided.Estimated date of event since the exact date was not reported.No lot number was provided.3m¿ cavilon¿ advanced skin protectant was used with electrocautery.The ifu contains warnings that 3m cavilon advanced skin protectant is highly flammable until it has completely dried on the skin and should only be applied when no ignition sources or heat-producing devices are in use.
 
Event or Problem Description
A flammability event was reported after application of 3m cavilon advanced skin protectant and use of electrocautery in the operating room during a cardiac surgery.Erythema on the chest at the incision site was observed.An in-service was conducted for operating room staff by 3m after the incident occurred.The product ifu contains warnings that 3m cavilon advanced skin protectant is highly flammable until it has completely dried on the skin and should only be applied when no ignition sources or heat-producing devices are in use.
 
Event or Problem Description
A flammability event was reported after application of 3m cavilon advanced skin protectant that was applied in preparation for application of a wound vac in the operating room during a cardiac surgery.A cautery device was used to cauterize a small blood vessel, which resulted in a small flash flame and first degree burn with erythema on the chest at the incision site.Minor treatment was reported and the burn healed well.An in-service was conducted for operating room staff by 3m after the incident occurred.The product ifu contains warnings that 3m cavilon advanced skin protectant is highly flammable until it has completely dried on the skin and should only be applied when no ignition sources or heat-producing devices are in use.

Brand Name
3M CAVILON ADVANCED SKIN PROTECTANT
Common Device Name
BANDAGE, LIQUID
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key10950616
Report Number2110898-2020-00065
Device Sequence Number19640931
Product Code KMF
UDI-Device Identifier50707387773361
UDI-Public50707387773361
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K153571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number5050
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2020
Supplement Date Received by Manufacturer12/16/2020
Initial Report FDA Received Date12/05/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ELECTROCAUTERY TOOL
Outcome Attributed to Adverse Event Other;
Patient Age61 YR